MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS DUODENOVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS DUODENOVIDEOSCOPE
Model Number JF-140F
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The endoscopy service specialist (ess) visited the user facility on may 6, 2019 to observe the reprocessing technique and perform an in-service in reprocessing if necessary.The ess observed the cleaning of the tjf 160vf by the reprocessing technicians an no deviations from the process were observed.The cause of the reported positive culture cannot be determined as the investigation is ongoing.If additional information becomes available, this report will be updated and supplemented accordingly.
 
Event or Problem Description
The manufacture was informed that during a post market study the scope cultured positive for klebsiella pneumoniae after reprocessing.There was no associated patient infection reported.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the summary of the root cause analysis report for the postmarket surveillance the referenced tjf study.Based on the investigations (microbiological analysis, sampling review, reprocessing procedure review, destructive sample review), the most probable cause of the reported positive culture can be attributed to insufficient reprocessing due to glue condition and/or insufficient reprocessing due to reprocessing procedures are potential causes.
 
Additional Manufacturer Narrative
The scope was forwarded to an independent laboratory for sterilization and then returned to the service center for service/repairs to have the biopsy and suction cylinder/channels replaced.Due to destructive sampling testing that was performed (the distal end cover, bending section cover, distal end elevator wire and forceps raiser were disassembled) further device analysis could not be performed.The cause of the reported positive culture cannot be determined as the investigation is ongoing.If additional information becomes available, this report will be supplemented accordingly.
 
Additional Manufacturer Narrative
An engineer was dispatched to the hospital to review the sampling technique of the sampler and the facilitator who took the sample that tested positive.There were no deviations found during the audit.As part of the investigation, the scope was sent to an external expert for destructive sample testing.The destructive sampling identified pseudomonas aeruginosa and candida spp that are categorized high concern organisms.The reported klebsiella pneumoniae was not identified in the initial sampling.Additionally, the external expert visually inspected the distal end of the scope and noted the following bleaching of the glue of the bending section and around the objective lens, missing parts of glue around the light guide lens, presence of hole at the glue around the air/ water nozzle, presence of oxidation at the distal end body.The exact cause of the reported event could not be conclusively determined at this time, because the investigation of this case is ongoing.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the summary of the root cause for the post market surveillance with the referenced tjf study.There were no deviations observed during the environmental investigation and the automated endoscope reprocessing (aer) machine inspection.The user facility used a medivators dsd edge aer to reprocess the subject scope.Based on the investigations, insufficient reprocessing due to the glue condition due and or insufficient reprocessing procedures cannot be ruled out as a contributory factory of the reported positive scope culture.

Brand Name
EVIS DUODENOVIDEOSCOPE
Common Device Name
DUODENOVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key8781821
Report Number2951238-2019-01001
Device Sequence Number19332734
Product Code FDT
UDI-Device Identifier04953170066344
UDI-Public04953170066344
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K954451
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberJF-140F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/17/2019
Supplement Date Received by Manufacturer12/13/2019
01/17/2020
04/06/2020
01/10/2020
Initial Report FDA Received Date07/11/2019
Supplement Report FDA Received Date01/06/2020
02/04/2020
04/20/2020
05/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AER: MEDIVATOR DSD EDGE (SN: UNKNOWN)